Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
135 Doctors are Online

Red rash on both sides of lips and applied vaseline. No result. Could I apply triple antibiotic ointment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 4662 Questions
Question
I HAVE RED RASH ON BOTH SIDES OF MY LIPS. HAVE APPLIED VASELINE & OINTMENTS BUT STILL HAVE THE RASHES FOR 2 WEEKS. WOULD "TRIPLE ANTIBIOTIC OINTMENT" HEAL THE RASHES??? HAVE A TUBE OF IT HERE AT THE HOUSE. THANK YOU, XXXXXXX YYYY@YYYY
Posted Sat, 19 Oct 2013 in Skin Hair and Nails
 
 
Answered by Dr. Albana Sejdini 2 hours later
Brief Answer:
Most probably cheilitis,multivitamins,candida

Detailed Answer:
Hi,

Thanks for your query.

According to your saying, it could be cheilitis, inflammation of both sides of the lips, which happens commonly in elderly people like you.

I would suggest as following:

- take some multivitamins containing B complex and folic acid together with other vitamins and minerals as most commonly it is related to such vitamins deficiencies.

- Do you wear dentures? - They can cause such problems together with candida infection. You can perform the mouth swab testing for candida to be sure it is because of this fungal infection.

If you are wearing dentures, please keep a good oral and denture hygiene.

With regards using a triple antibiotic ointment, you can use it, but I strongly recommend to perform the testing for candida to start another fungal therapy.

Hope it helped!

You can write to me if you have any inquiry!

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor